Jump to content
Important Survey - Please Participate ×

Three months Clonazepam - tolerence yet?


[Jo...]

Recommended Posts

Hi, I'm John from Hampshire in the UK.

I have been taking the benzo Clonazepam (otherwise known as Klonopin) 1.5mg/day for 3 months, along with Pregabalin 150mg/day, Venlafaxine antidepressant 225mg/day, and (recently) Mirtazapine antidepressant 30mg/day.

 

I have a history of depression, and was prescribed the Clonazepam 3 months ago during a difficult patch.

 

After 3 months on the Clonazepam, I have probably developed some addiction to it. But my question is have I yet developed tolerance to it, at the current dose.

 

The thing is that I am well at the moment, having no depression, and am wary of making any changes that might upset that. If I have NOT developed tolerence to the Clonazepam, then it must be contributing to my wellbeing, and it would perhaps be a mistake to come off it because it might trigger a recurrence of the depression. However if I HAVE developed tolerence to it, and it is only the increased Mirtazapine dose at the same time that is "supporting" me, then I should perhaps start to taper off the Clonazepam before its effects get worse.

 

So my question is: How can I tell whether I have yet developed tolerance (or tolerance withdrawl) effects with the clonazepam, given that I am taking other medications at the same time that might serve to mask any symptoms?

 

Thanks!

Link to comment
Share on other sites

Welcome to the forum!  We're glad to have you as a new member.  The probability is that you've developed dependence on clonazepam, benzo dependency can occur in as little as a few weeks.  The only way to know for sure would be to skip a dose or two and see if symptoms arise - anxiety, insomnia, and muscle tightness, cog fog and head congestion being some of the main ones. 

 

You'll find plenty of information and support here.  Our members have gone through all aspects of withdrawal, and you're likely to see  people who understand what you're going through and can tell you what has worked for them.  For those who are currently tapering, we suggest reducing no faster than 5-10% every 10-14 days, and some taper even slower than that.  One exception: very short-term users of a few weeks or less may be able to taper faster than that.  Having some withdrawal symptoms is normal, especially near the end of a taper and for a month or so after discontinuing the medication.  The most common symptoms are anxiety and insomnia, but these are temporary and will go away in time.

 

Here are a few links you may find useful:

 

Withdrawal Support Board

 

The Ashton Manual is an authoritative source on what to expect in withdrawal and recovery.  Dr. Ashton is an expert in the field.  She describes and explains withdrawal symptoms in Chapter III, and there is also a section with withdrawal/taper schedules.

 

Please take the time to Create a Signature.  This will allow others to see where you are in the process so they can better support you.

 

Again, welcome!

 

:smitten:

 

 

Link to comment
Share on other sites

Thanks Megan.

Yes I suspect you are right that I have developed dependence on the Clonazepam. But my question is really about tolerance, which is a different thing. I don't mind being dependent on it for a few months, because I can always start to taper off at a time that suits me. However if I have become tolerant to it at its current dose 1.5mg/day, then it is acting against the other drugs and it would surely be sensible to start to taper off it (slowly) immediately.

I appreciate that the longer you take a drug, the more likely you are to become tolerant to it at the current dose.

 

Link to comment
Share on other sites

Hi John,

 

If I understand correctly, any benzo is only supposed to be taken from 4-8 weeks max.

 

Others correct me if I'm wrong.

 

I was on it for over 15 years and I wish I would have never started.

 

 

Link to comment
Share on other sites

OK, so I have been taking 1.5mg Clonazepam per day for the past 3 months. I have decided to start to taper off.

The Ashton manual advises gradually switching to an equivalent dose of Diazepam (Valium), and then taper off that (due to its longer half-life)

However this advice is for those who have been on the drug "long term" which I guess means years.

 

1. As I have only been on the drug for 3 months, not years, should I still do the switch to Diazepam?

2. Should I switch and taper at the speed in her example schedule, which has 15 stages, each around 1-2 weeks long. Or can I switch and taper faster than this?

 

 

Link to comment
Share on other sites

×
×
  • Create New...